MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-60-150-120-P6
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: medical device problem code 2017 clarifier- failure to follow steps / instructions.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the superficial femoral artery was heavily calcified, heavily tortuous and 91% stenosed.The vessel diameter was 6mm.A 6fx100cm sheath was used.The vessel was pre-dilated with a 6mm balloon to 6 atmospheres.Atherectomy was not used.During deployment of the 6.0x150mm supera stent, the thumb slide was not advanced to the most distal position on the handle.The doctor forgot to open the release lock after releasing the stent, therefore when the delivery system was removed the partially deployed stent was also removed from the anatomy with the system.A new same size supera was used to complete the procedure.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure was unable to be replicated in a testing environment due to the condition of the returned device (stent returned deployed).Electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.It should be noted that the supera peripheral stent system instructions for use (ifu) states: under fluoroscopy, continuously and slowly retract and advance the thumb slide multiple times.The investigation determined the reported difficulties appear to be related to deviation of the instructions for use as it is likely that failure to open the release lock/rotate the deployment lock to the unlocked position and advance the thumb slide to the most distal position of the handle resulted in not fully deploying the stent; thus during device removal inadvertently withdrew the stent from the anatomy resulting in the reported activation failure.As there was no damage noted to the device during the inspection prior to use, manipulation of the device during use/withdrawal and/or after removal from the anatomy likely resulted in the noted device damages (multiple coupler kinks, coupler material separated/bunched) and the noted fully deployed stent.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19945471
Report Number2024168-2024-09417
Device Sequence Number18187219
Product Code NIP
UDI-Device Identifier08717648211843
UDI-Public(01)08717648211843(17)250831(10)3092661
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberS-60-150-120-P6
Device Catalogue NumberS-60-150-120-P6
Device Lot Number3092661
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: V-18 CONTROL WIRE; SHEATH: 6FX100CM
Patient SexUnknown